Tags

Type your tag names separated by a space and hit enter

Torsade de pointes associated with moxifloxacin: a rare but potentially fatal adverse event.
Can J Cardiol. 2007 Sep; 23(11):907-8.CJ

Abstract

Torsade de pointes occuring due to a long QT interval is a rare but potentially fatal arrhythmia. Acquired long QT develops most commonly because of drugs that prolong ventricular repolarization. It has been reported that fluoroquinolone antimicrobials prolong the corrected QT interval but rarely cause torsade de pointes. A patient with torsade de pointes risk factors (female sex, advanced age, extreme bradycardia and renal failure) who developed the condition on the fourth day of 400 mg/day of oral moxifloxacin treatment is presented. After the moxifloxacin was stopped, the corrected QT interval normalized and a permanent cardiac pacemaker was implanted. During 11 months of follow-up, arrhythmia did not recur.

Authors+Show Affiliations

Ankara University School of Medicine, Ankara, Turkey. alitimaltin@yahoo.comNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

17876386

Citation

Altin, T, et al. "Torsade De Pointes Associated With Moxifloxacin: a Rare but Potentially Fatal Adverse Event." The Canadian Journal of Cardiology, vol. 23, no. 11, 2007, pp. 907-8.
Altin T, Ozcan O, Turhan S, et al. Torsade de pointes associated with moxifloxacin: a rare but potentially fatal adverse event. Can J Cardiol. 2007;23(11):907-8.
Altin, T., Ozcan, O., Turhan, S., Ongun Ozdemir, A., Akyurek, O., Karaoguz, R., & Guldal, M. (2007). Torsade de pointes associated with moxifloxacin: a rare but potentially fatal adverse event. The Canadian Journal of Cardiology, 23(11), 907-8.
Altin T, et al. Torsade De Pointes Associated With Moxifloxacin: a Rare but Potentially Fatal Adverse Event. Can J Cardiol. 2007;23(11):907-8. PubMed PMID: 17876386.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Torsade de pointes associated with moxifloxacin: a rare but potentially fatal adverse event. AU - Altin,T, AU - Ozcan,O, AU - Turhan,S, AU - Ongun Ozdemir,A, AU - Akyurek,O, AU - Karaoguz,R, AU - Guldal,M, PY - 2007/9/19/pubmed PY - 2007/10/20/medline PY - 2007/9/19/entrez SP - 907 EP - 8 JF - The Canadian journal of cardiology JO - Can J Cardiol VL - 23 IS - 11 N2 - Torsade de pointes occuring due to a long QT interval is a rare but potentially fatal arrhythmia. Acquired long QT develops most commonly because of drugs that prolong ventricular repolarization. It has been reported that fluoroquinolone antimicrobials prolong the corrected QT interval but rarely cause torsade de pointes. A patient with torsade de pointes risk factors (female sex, advanced age, extreme bradycardia and renal failure) who developed the condition on the fourth day of 400 mg/day of oral moxifloxacin treatment is presented. After the moxifloxacin was stopped, the corrected QT interval normalized and a permanent cardiac pacemaker was implanted. During 11 months of follow-up, arrhythmia did not recur. SN - 0828-282X UR - https://www.unboundmedicine.com/medline/citation/17876386/Torsade_de_pointes_associated_with_moxifloxacin:_a_rare_but_potentially_fatal_adverse_event_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0828-282X(07)70850-4 DB - PRIME DP - Unbound Medicine ER -